MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT POWERPICC,4SL,3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS DOT POWERPICC,4SL,3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged stylet was confirmed and the cause appeared to be related to use of the device.One 3cg stylet was returned for investigation.The powerpicc was not returned with the stylet.A kink was observed in the polyimide tubing 1.5cm from the distal tip of the stylet.The polyimide tubing, magnets, and core wire at the distal end of the stylet were intact.No breaks were observed in any part of the 3cg stylet.The stylet was received within the t-lock extension set.Due to the condition of the returned sample, it is possible that the stylet was damaged during use.It may have inadvertently kinked during insertion of the powerpicc.It was reported that the user experienced difficulty when placing the picc and the wire was bent upon removal.The product ifu states, ¿ensure that the stylet tip does not extend beyond the trimmed end of the catheter.Extension of the stylet tip beyond the catheter end, combined with kinking and excessive forces, may result in vessel damage, stylet damage, difficult removal, stylet tip separation, potential embolism and risk of patient injury.¿ a lot history review (lhr) of 18fbe856 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (18fbe856) have been reported from the same facility.
 
Event or Problem Description
It was reported that the patient had multiple piccs in the past, and could not have a picc placed on the left side (difficult patient anatomy).The placer had a difficult time placing in the right side.It was stated the wire was bent when it was removed.(b)(6) 2018 - returned wire is kinked.Additional information received via medwatch stated, "upon completion of picc insertion, the stylet was observed to have a fracture at the tip at 2cm mark.".

Brand Name
DOT POWERPICC,4SL,3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8142211
Report Number3006260740-2018-03507
Device Sequence Number13827482
Product Code LJS
UDI-Device Identifier00801741043659
UDI-Public(01)00801741043659
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/07/2018
Report Date (Section F) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000240
Device Lot Number18FBE856
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2018
Event Location Hospital
Date Report to Manufacturer11/29/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2018
Initial Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight83